Hail, Jackson
- When
- June 20, 4:40 PM CST to 4:45 PM CST
- Where
- Jackson County, Trenton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -86.250
Quarter size hail was reported along with 45 mph wind gust.
3 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 20, 2:00 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 300 PM CDT MON JUN 20 2005 .DISCUSSION... WATER VAPOR SATELLITE ANIMATION INDICATED AN UPPER LOW OVER WESTERN NORTH CAROLINA/TENNESSEE...SLOWLY RETROGRADING TO THE SW. ISOLATED SHOWERS AND T-STORMS WERE NOTED OVER THIS PORTION OF THE TENNESSEE VALLEY...AND MORE NUMEROUS EAST OF HERE. EVEN THOUGH THERE IS ABOUT AN INCH OF PRECIP WATER PER AREA 12Z SOUNDINGS...THE SLOW MOVEMENT OF THE STORMS EAST OF HERE HAVE YIELDED OVER 3 INCHES OF RAIN OVER SE TENNESSEE. 2 PM TEMPS ACROSS THE VALLEY WERE IN THE LOW/MID 80S WITH 60-65 DEWPOINTS NOTED TOO. FOR THIS EVENING...WILL KEEP ISOLATED POPS FOR ALL OF THE COUNTY WARNING AREA. THE UPPER LOW SHOULD NOT MOVE MUCH FURTHER SW OVER- NIGHT...AS IT SHOULD SLOWLY WEAKEN AND HEAD ENE MORE AS A TROUGH. AT THIS TIME...HAVE SHOWERS ENDING AFTER MIDNIGHT WITH SKIES BECOMING MOSTLY CLEAR BY TUE MORNING. UPPER RIDGING OUT WEST WILL BUILD INTO THE MID 590S DECAMETER RANGE AND HELP PRODUCE WARM TO HOT TEMPS...AND GENERALLY DRY WEATHER FOR THE VALLEY. HAVE NOTED FOR THURS AFTERNOON THE +60 HOUR 12Z NAM/GFS BUILD OUR 500 MB HEIGHTS TO THE 588 DM LEVEL. FOR THE PERIOD INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK... EXTENDED GUIDANCE WAS IN GOOD AGREEMENT FOR THIS AREA. UPPER RIDGING FROM THE WEST WILL CONTINUE BUILDING EAST...CONTINUING WARM TO HOT TEMPS AND DRY WEATHER. SUMMER 2005 OFFICIALLY BEGINS AT 646Z OR 146 AM CDT THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 89 66 91 / 20 10 0 10 SHOALS 63 89 67 91 / 20 10 0 10 CULLMAN 63 88 67 91 / 20 10 0 10 FAYETTEVILLE 62 88 66 91 / 20 10 0 10 FT PAYNE 61 85 62 88 / 20 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BOYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT MON JUN 20 2005 ALZ001>010-016-TNZ076-096-097-211000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1249 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... AN UPPER LEVEL SYSTEM OVER THE CAROLINAS COMBINED WITH SUFFICIENT DAYTIME HEATING WILL ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER PORTIONS OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE BRIEF DOWNPOURS...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 404 PM CDT MON JUN 20 2005 ALZ010-202130- DE KALB- 404 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 430 PM... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF SUMMERVILLE TO 5 MILES SOUTH OF FORT PAYNE...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ADAMSBURG. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 436 PM CDT MON JUN 20 2005 ALZ002-202200- COLBERT- 436 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 5 PM... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWN CREEK TO LITTLEVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF MUSCLE SHOALS TO 7 MILES NORTH OF RUSSELLVILLE...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEIGHTON. WHITEOAK. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG SHERWOOD 35.08N 85.92W
06/20/2005 FRANKLIN TN LAW ENFORCEMENT
TREE DOWN ONTO HIGHWAY 56 NEAR SHERWOOD. PUBLIC REPORT.
&&
KULASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 506 PM CDT MON JUN 20 2005 ALZ005-006-202245- LIMESTONE-MADISON- 506 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 545 PM... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS...MOVING SOUTH AT 5 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ATHENS. FRENCH MILL. CAPSHAW. BELLE MINA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 511 PM CDT MON JUN 20 2005 ALZ004-202300- LAWRENCE- 511 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 6 PM... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF NORTH COURTLAND TO 8 MILES SOUTHWEST OF TOWN CREEK...MOVING SOUTH AT 5 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NE SMITH. HATTON. CHALYBEATE SPRINGS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
The Northeast Alabama radar (KHTX), 25 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported along with 45 mph wind gust.
A tree was blown down at a residence along Hurricane Road.
Penny size hail was reported at Cedar Ridge Golf Course.
A wind gust was estimated at 60 mph and pea size hail was observed.
Several trees were blown down along Highway 231 and along County Roads 1807, 1814, and 1815.
Quarter size hail was reported along Highway 69.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460163, 5460164, 5460165, 5460166, 5460167, 5460168.